Alert archive / Arkansas / Tornado Warnings in 2018
Tornado Warning 45, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Nov 30, 2018, 11:57 PM CST for Johnson County, Logan County, Pope County, Arkansas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2018, 11:57 PM CST (05:57 UTC)
- Expired
- Dec 1, 2018, 12:15 AM CST
- In force
- 18 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Johnson County, AR, Logan County, AR, Pope County, AR
The radar
The Western Arkansas radar (KSRX), 103 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 30, 6:40 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
917
WFUS54 KLZK 010557
TORLZK
ARC071-083-115-010615-
/O.NEW.KLZK.TO.W.0045.181201T0557Z-181201T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
1157 PM CST FRI NOV 30 2018
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Northeastern Logan County in western Arkansas...
Southern Johnson County in western Arkansas...
Northwestern Pope County in central Arkansas...
* Until 1215 AM CST.
* At 1157 PM CST, a severe thunderstorm capable of producing a
tornado was located over Hoyt, or near Clarksville, moving east at
65 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Clarksville... Lamar...
Dover... Knoxville...
Hartman... Hoyt...
Hinkle... Broomfield...
Spadra... Holman...
Lake Dardanelle... Morrison Bluff...
New Spadra... Augsburg...
Lutherville... Long Pool Campground...
Piney Bay Recreation Area... Union City...
Pleasant Valley in Pope County...
This includes Interstate 40 between mile markers 52 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3561 9307 3551 9304 3539 9309 3539 9362
3547 9363
TIME...MOT...LOC 0557Z 258DEG 57KT 3544 9355
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
571 follow-up statement
049
WWUS54 KLZK 010609
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1209 AM CST SAT DEC 1 2018
ARC071-083-115-010619-
/O.EXP.KLZK.TO.W.0045.000000T0000Z-181201T0615Z/
Logan AR-Johnson AR-Pope AR-
1209 AM CST SAT DEC 1 2018
...THE TORNADO WARNING FOR NORTHEASTERN LOGAN...SOUTHERN JOHNSON AND
NORTHWESTERN POPE COUNTIES WILL EXPIRE AT 1215 AM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 200 AM CST for western and
central Arkansas.
LAT...LON 3561 9307 3551 9304 3539 9309 3539 9362
3547 9363
TIME...MOT...LOC 0609Z 258DEG 57KT 3548 9334
$$
57What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 30, 11:07 PM CST, 50 minutes earlier.
Area forecast discussion, Nov 30, 11:07 PM CST, 50 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1107 PM CST Fri Nov 30 2018 .AVIATION...06Z TAF Cycle ISOL to SCT SHRA/-TSRA across much of the forecast area at the opening of the TAF cycle. SHRA/TSRA to become NUMRS from west to east across the region at the beginning of the TAF period as a line of strong thunderstorms enters the state from the west. Thunderstorms to push into the eastern portion of the forecast area and diminish between 10-13Z. VFR conditions to prevail area- wide after 16Z through the remainder of the TAF period. && .PREV DISCUSSION...(ISSUED 544 PM CST Fri Nov 30 2018) AVIATION... ISOl to SCT TSRA developing across the forecast area and expect convection to become more widespread through the evening hours with strong gusty winds, hail, and isolated tornadoes possible. Convection to wind down from west to east after about 09Z tonight. PREV DISCUSSION...(ISSUED 312 PM CST Fri Nov 30 2018) SHORT TERM...Tonight Through Sunday Scattered showers developing across southern Arkansas early this afternoon. Lots of low clouds are keeping temperatures in the 60s to lower 70s in most areas. 18z sounding from KLIT showing about 1300 J/kg of surface based CAPE, with some capping noted. Perfect loaded gun sounding, with release of more pronounced convection/storms in the next few hours. This will happen in central/southern sections and lifting into the northern counties this evening. Main upper level feature/cold front still lagging to the west, and that will come into play toward midnight. Another round of storms will arrive in western Arkansas from eastern Oklahoma/northeast Texas. From there, storms will sweep eastward across the state, and should weaken as atmosphere becomes less unstable. While instability will be marginal during the event, wind fields assocaited with the incoming upper system will be out of this world. Shear values/turning of winds will increase markedly through the evening, making wind damage and isolated tornadoes more likely. Another aspect of the event will be the rain. From central into northeast Arkansas, a swath of two to three inch amounts is expected through dawn Saturday. Given this much rain, flash flooding could occur in places. All precipitation will sweep to the east Saturday morning, with rapid clearing behind the upper system. Breezy conditions will be noted, with mild air still in place and above average temperatures in the forecast. It will remain mild Saturday night/Sunday, but a new cold front will push through the area. This will bring much cooler air in the extended period. LONG TERM...Sunday Night Through Friday Expect a much cooler start to your work week with nearly zonal flow. There remains the chance for slight pops on Monday lingering across North Arkansas. Temperatures will be coolest on Tuesday/Wednesday with highs in the 40s and lows in the 20s by Tuesday night. The weather will be pretty benign until Friday when the next storm system will approach from the plains. Substantial precipitation will be possible with this system next weekend. Stay tuned. && .LZK Watches/Warnings/Advisories...NONE. && Short Term...19 / Long Term...57 Aviation...19
Hazardous weather outlook, Nov 30, 7:14 PM CST, 4 hours 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 714 PM CST Fri Nov 30 2018 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-011100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 714 PM CST Fri Nov 30 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Showers and thunderstorms will continue through the overnight hours. Some thunderstorms will be severe. Damaging wind gusts will be the primary concern with any severe thunderstorms, and a few tornadoes will be possible. Large hail could also occur. The best chances for seeing severe thunderstorms will be across the southwestern half of the area...or generally along and southwest of a line from Clarksville to Little Rock to Monticello. The threat for seeing severe weather will be more isolated further northeast of this line. Rainfall amounts of one to two inches are expected...with locally heavier amounts possible. This may lead to some localized flash flooding. Expect the threat for thunderstorms and severe weather to decrease from west to east early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday No hazardous weather is expected at this time. .Spotter Information Statement... Spotter activation may be needed this afternoon and tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 57
In the hours before
Special weather statement, Nov 30, 7:01 PM CST, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Little Rock AR
701 PM CST FRI NOV 30 2018
ARZ045-046-010145-
Lonoke AR-Prairie AR-
701 PM CST FRI NOV 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PRAIRIE AND EAST CENTRAL
LONOKE COUNTIES UNTIL 745 PM CST...
At 701 PM CST, Doppler radar was tracking a strong thunderstorm near
Barrettsville, or 10 miles northwest of Hazen, moving northeast at 25
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Des Arc... Barrettsville...
Sand Hill... Hayley...
Jasmine... Childers...
A Tornado Watch remains in effect until 200 AM CST for central and
eastern Arkansas.
LAT...LON 3497 9137 3482 9170 3485 9175 3496 9176
3504 9165 3503 9164 3502 9161 3503 9159
3509 9158 3509 9147 3507 9145 3507 9148
3506 9148 3505 9137
TIME...MOT...LOC 0101Z 229DEG 21KT 3490 9169
CavanaughSpecial weather statement, Nov 30, 7:45 PM CST, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Little Rock AR
745 PM CST FRI NOV 30 2018
ARZ003-010215-
Boone AR-
745 PM CST FRI NOV 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR BOONE COUNTY UNTIL 815 PM CST...
At 745 PM CST, Doppler radar was tracking a strong thunderstorm over
Harrison, moving north at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Harrison... Diamond City...
Bergman... Lead Hill...
Myrtle... Capps...
Self... Willis...
Bellefonte... Crumpler Subdivision...
South Lead Hill... Batavia...
Bear Creek Springs... New Hope in Boone County...
Hopewell in Boone County... Ridgeway...
Bull Shoals Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 200 AM CST for north central
Arkansas.
LAT...LON 3650 9286 3647 9286 3649 9288 3643 9289
3612 9302 3618 9325 3650 9315
TIME...MOT...LOC 0145Z 198DEG 40KT 3623 9312
57Local storm report, Nov 30, 7:56 PM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
756 PM CST FRI NOV 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL SUMMIT 36.25N 92.69W
11/30/2018 E0.75 INCH MARION AR PUBLIC
PENNY-SIZE HAIL REPORTED AT HILLTOP LIQUOR IN SUMMIT.
TIME EST. FROM RADAR.
&&
COOPERThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 6:23 PM CST | Tornado Warning | LZK | Logan | 19 min |
| Nov 30, 6:26 PM CST | Severe Thunderstorm Warning | LZK | Johnson | 49 min |
| Nov 30, 6:39 PM CST | Severe Thunderstorm Warning | LZK | Pope, Searcy, Van Buren | 51 min |
| Nov 30, 7:01 PM CST | Special Weather Statement | LZK | Prairie | 44 min |
| Nov 30, 7:09 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton | 51 min |
| Nov 30, 7:16 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Marion, Searcy | 46 min |
| Nov 30, 7:45 PM CST | Special Weather Statement | LZK | Boone | 30 min |
| Nov 30, 11:09 PM CST | Severe Thunderstorm Warning | LZK | Boone, Johnson, Logan, Newton, Pope, Scott and 1 more | 66 min |
| Nov 30, 11:29 PM CST | Severe Thunderstorm Warning | LZK | Polk, Scott | 46 min |
| Dec 1, 12:08 AM CST | Severe Thunderstorm Warning | LZK | Conway, Johnson, Logan, Marion, Newton, Perry and 5 more | 52 min |
| Dec 1, 12:14 AM CST | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Yell | 46 min |
| Dec 1, 12:20 AM CST | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton | 40 min |
| Dec 1, 12:52 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Boone, Fulton, Izard, Marion, Searcy and 1 more | 38 min |
| Dec 1, 12:55 AM CST | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pulaski, Saline, Yell | 50 min |
| Dec 1, 1:04 AM CST | Special Weather Statement | LZK | Cleburne, Conway, Stone, Van Buren | 41 min |
| Dec 1, 1:07 AM CST | Special Weather Statement | LZK | Montgomery | 38 min |
| Dec 1, 1:23 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Independence, Jackson, Van Buren and 1 more | 52 min |
| Dec 1, 1:26 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Cleburne, Fulton, Independence, Izard, Lawrence and 3 more | 49 min |
| Dec 1, 1:31 AM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas, Garland, Grant, Hot Spring, Pike | 44 min |
| Dec 1, 1:51 AM CST | Severe Thunderstorm Warning | LZK | Faulkner, White, Woodruff | 39 min |
| Dec 1, 1:54 AM CST | Special Weather Statement | LZK | Pulaski | 51 min |
| Dec 1, 2:05 AM CST | Severe Thunderstorm Warning | LZK | Calhoun, Clark, Cleveland, Dallas, Grant, Hot Spring and 2 more | 40 min |
| Dec 1, 2:07 AM CST | Severe Thunderstorm Warning | LZK | Independence, Jackson, Lawrence, Randolph, Sharp | 38 min |
| Dec 1, 2:10 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, White, Woodruff | 50 min |
| Dec 1, 2:33 AM CST | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Prairie, Pulaski, White | 42 min |
| Dec 1, 2:44 AM CST | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland, Dallas, Grant, Jefferson, Lincoln | 46 min |
| Dec 1, 2:57 AM CST | Special Weather Statement | LZK | Jackson | 33 min |
| Dec 1, 3:53 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Jefferson, Lincoln | 37 min |
| Dec 1, 5:25 AM CST | Special Weather Statement | LZK | Cleveland | 35 min |
| Dec 1, 5:34 AM CST | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Drew, Lincoln | 41 min |
| Dec 1, 6:02 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew, Lincoln | 43 min |
| Dec 1, 6:35 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Monroe | 25 min |
| Dec 1, 6:51 AM CST | Special Weather Statement | LZK | Drew | 24 min |
| Dec 1, 10:32 AM CST | River Flood Warning | LZK | Jackson, Woodruff | 23 days |
Nearby
Tornado Warnings in Arkansas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.